Imperial College London


Faculty of Natural SciencesDepartment of Mathematics




+44 (0)20 7594 3833o.schnitzer Website




739Huxley BuildingSouth Kensington Campus





I'm a Lecturer in Applied Mathematics at Imperial College. My research is based on developing and applying asymptotic methods to study contemporary problems in applied physics and engineering. My current work spans a broad spectrum of scientific interests including wave diffraction in micro-structured media, nanophotonics and surface-plasmon resonances of metallic nanoparticles, and several topics in microhydrodynamics (drops in electric fields, slip over superhydrophobic surfaces, and swimming micro-particles and their dispersion under geometric confinement). In the past I also worked on the electrokinetic theory of charged microparticles in electrolyte liquids, conductivity of ion-selective nano-channels, colloidal interactions, and nonlinear magnetic diffusion in metallic conductors.

I can offer PhD projects in the research areas mentioned above. Please contact me for more details. 

Personal website


Selected Publications

Journal Articles

Schnitzer O, Yariv E, 2018, Small-solid-fraction approximations for the slip-length tensor of micropillared superhydrophobic surfaces, Journal of Fluid Mechanics, Vol:843, ISSN:0022-1120, Pages:637-652

Vanel AL, Schnitzer O, Craster RV, 2017, Asymptotic network models of subwavelength metamaterials formed by closely packed photonic and phononic crystals, Europhysics Letters: a Letters Journal Exploring the Frontiers of Physics, Vol:119, ISSN:1286-4854

Schnitzer O, 2017, Spoof surface plasmons guided by narrow grooves, Physical Review B, Vol:96, ISSN:1550-235X

Schnitzer O, 2017, Slip length for longitudinal shear flow over an arbitrary-protrusion-angle bubble mattress: The small-solid-fraction singularity, Journal of Fluid Mechanics, Vol:820, ISSN:1469-7645, Pages:580-603

Schnitzer O, 2017, Waves in Slowly Varying Band-Gap Media, SIAM Journal on Applied Mathematics, Vol:77, ISSN:0036-1399, Pages:1516-1535

Schnitzer O, Giannini V, Craster RV, et al., 2016, Asymptotics of surface-plasmon redshift saturation at subnanometric separations, Physical Review B, Vol:93, ISSN:1550-235X

Schnitzer O, Morozov M, A generalized Derjaguin approximation for electrical-double-layer interactions at arbitrary separations, Journal of Chemical Physics, Vol:142, ISSN:1089-7690

Schnitzer O, Yariv EY, 2015, The Taylor–Melcher leaky dielectric model as a macroscale electrokinetic description, Journal of Fluid Mechanics, Vol:773, ISSN:0022-1120

More Publications